Connect with others who understand.

sign up log in
Resources
About MyEpilepsyTeam
Powered By
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.
Cutting VIMPAT In Half?
A MyEpilepsyTeam Member asked a question 💭

Hi all,

Has anyone cut Vimpat in half? I have really been struggling with drowsiness and dizziness after my morning dose. My doctor suggested cutting the pill in half and taking one half in morning and one half with lunch. The reason I am concerned with my doctor's advice is that two pharmacists have told me you cannot cut Vimpat in half.

I take 200mg pill in the morning and 200 mg pill before bed. I also take 1000mg of Keppra before bed.

Thank you!

posted October 5, 2020
View reactions
A MyEpilepsyTeam Member

That’s what my doc and pharmacist said too. I take the 200mg of the [[treatment:vimpat:5526c9df1fcaa3c8cb000399]] too but I trust my new pharmacist more than my doc now

posted October 19, 2020
A MyEpilepsyTeam Member

@A MyEpilepsyTeam Member , Since I had a seizure September 29th, 2020 & the last time we did blood work my Vimpat level was low & so I talked with my Neurologist today & she’s increasing the dosage from 100 mg twice a day to 150 mg twice a day & so I’ll be having to use my pill cutter to make a 50 mg Vimpat. I’ll keep a watch though for change of side effects. Hope you’re doing ok. Sending Thoughts, Hugs, Smiles & Prayers. Your friend in Texas, Becky

posted October 6, 2020 (edited)
A MyEpilepsyTeam Member

Hello, I understand your struggle with Vimpat and Keppra(The Rage) because i used to take both drugs at the same time also. And it was difficult. As your doctor suggested Vimpat is not designed to be cut in half. Your drowsiness and dizziness are some of the side effects that Vimpat produces. There is also blurred double vision, uncontrollable shaking of part of the body and drowsiness just to name a few. I had only 7 side effects from this drug. Keppra there is anger, mood swings, loss of appetite and headaches. So yes you have a lot to deal with from just the two drugs not to mention any supplements you are taking that might be causing a conflict. You may want to talk to your doctor about how you are feeling. Keppra is a harder drug to deal with because of the many mood swings. Take care.

posted October 6, 2020 (edited)
A MyEpilepsyTeam Member

Thank you everyone.

posted October 6, 2020
A MyEpilepsyTeam Member

@A MyEpilepsyTeam Member read my comment. some meds can not be cut in 1/2. vimpat is 1 of um.

posted October 6, 2020

Related content

View all
Medications
A MyEpilepsyTeam Member asked a question 💭
[[treatment:Vimpat:5526c9df1fcaa3c8cb000399]] And [[treatment:Keppra:5508b44d6bcd6155dd0008e5]] And Pregnancy
A MyEpilepsyTeam Member asked a question 💭
Is Chest Pains Related To Our Epilepsy?
A MyEpilepsyTeam Member asked a question 💭
Continue with Facebook
Continue with Google
Your privacy is our priority. By continuing, you accept our Terms of Use and Privacy Policy.
Already a Member? Log in